MAUDE Adverse Event Report: LEICA BIOSYSTEMS MELBOURNE PTY. LTD. HISTOCORE PELORIS 3 AUTOMATED TISSUE PROCESSOR; PROCESSOR, TISSUE, AUTOMATED

LEICA BIOSYSTEMS MELBOURNE PTY. LTD. HISTOCORE PELORIS 3 AUTOMATED TISSUE PROCESSOR; PROCESSOR, TISSUE, AUTOMATED
Model Number HISTOCORE PELORIS 3 AUTOMATED TISSUE PROCESSOR
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/30/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On 02 october 2024, the complainant reported the following information: ¿over processed tissue.¿.Between 07 october 2024 and 09 october 2024, the (b)(6) field applications specialist ¿ core histology, americas (fas) visited the customer¿s site and measured the purity of the recycled xylene fresh from the recycler.The newly recycled xylene had a measured purity of 95%, which is below the final reagent threshold required by the instrument.The purity of the xylene on the instrument was measured and found to be lower than the instrument software values.The fas replaced the cleaning reagents and removed any residual recycled xylene from the instrument before cleaning all reagent bottles and replacing all reagents.Dedicated 70% ethanol reagents were placed in the instrument and the protocols updated to reflect the change.Test runs were successfully conducted using the updated instrument settings.On 22 october 2024, the assigned (b)(6) field applications specialist ¿ (b)(4) (fas) confirmed ¿things are going much better.They are no longer using recycled xylene on the processor.¿.On 23 october 2024, the (b)(6) received information from the (b)(4) field applications specialist ¿ (b)(4) that ¿on oct 1, 2024, i was told by the supervisor that there was at least one case that was more than likely not going to be able to be diagnosed.It was confirmed on oct 2, 2024, that two cases could not be diagnosed for sure.¿.On 26 october 2024, (b)(6) received confirmation from the (b)(6) field applications specialist ¿ (b)(4) that the customer declined to provide any additional information, including patient identifiers, for the cases which were unable to be diagnosed and re-biopsy had been recommended.
 
Additional Manufacturer Narrative
Investigation of this complaint found the instrument functioned as designed during the execution of the ¿peloris ¿ factory 8hr xylene¿ protocol comprising 120 cassettes which started in retort a at 17:56 on 30 september 2024 and completed successfully at 02:29 on 01 october 2024, from which sub-optimal tissue processing was reported by the complainant.Based on the information provided, the most likely root cause for the reported ¿over processed tissue ¿¿ was the use of a reagent below the minimum xylene concentration of 95% required for use in the final clearing step of a protocol.The assigned leica fas confirmed the recycled xylene fresh from the recycler had a purity of 95%, which is the final reagent threshold required.Subsequent uses of the reagent in tissue processing runs would have caused the purity to decrease further before its use in the affected run.Section 5.3.2 of the leica biosystems histocore peloris 3 user manual contains the following specific warning: ¿do not alter the concentration of a used reagent unless you are able to verify the actual concentration.If the concentration is incorrect, a reduction in tissue processing quality or damage to the tissue sample may result.¿.
 
Additional Manufacturer Narrative
Section h6: health effect impact code corrected to 4648 insufficient information.

Brand Name
HISTOCORE PELORIS 3 AUTOMATED TISSUE PROCESSOR
Common Device Name
PROCESSOR, TISSUE, AUTOMATED
Manufacturer (Section D)
LEICA BIOSYSTEMS MELBOURNE PTY. LTD.
495 blackburn road
mount waverley
victoria 00000 0314
AS  0000003149
Manufacturer (Section G)
LEICA BIOSYSTEMS MELBOURNE PTY LTD.
495 blackburn road
mount waverley
victoria 00000 0314
AS   0000003149
Manufacturer Contact
daya currie
495 blackburn road
mount waverley
victoria 00000-0314
AS   0000003149
92117271
MDR Report Key20563777
Report Number8020030-2024-00036
Device Sequence Number7817249
Product Code IEO
UDI-Device Identifier09349458004811
UDI-Public(01)09349458004811(11)240123
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHISTOCORE PELORIS 3 AUTOMATED TISSUE PROCESSOR
Device Catalogue Number45.0005
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/29/2024
Supplement Report FDA Received Date10/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/23/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown